Alert archive / New York / Flash Flood Warnings in 2007
Flash Flood Warning 4, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Jun 1, 2007, 12:11 AM EDT for Ulster County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2007, 12:11 AM EDT (04:11 UTC)
- Expired
- Jun 1, 2007, 3:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Albany, NY
- Area
- Whole counties
County Ulster County, NY
The radar
The Albany radar (KENX), 79 km from the middle of the area, began a volume at 04:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 4.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1060 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KALY 010413 FFWALY NYC111-010715- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBANY NY 1211 AM EDT FRI JUN 1 2007 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL ULSTER COUNTY IN EAST CENTRAL NEW YORK... * UNTIL 315 AM EDT * AT 1207 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM NEAR MOUNT TREMPER...OR ABOUT 14 MILES SOUTH OF HUNTER...MOVING SOUTHEAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KENNETH L WILSON CAMPGROUND...OLIVEBRIDGE...BEECHFORD...VOICEVILLE AND ASHOKAN. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 4209 7429 4201 7435 4191 7420 4199 7411 $$ BGM/KL
2 follow-up statements
000 WGUS71 KALY 010538 FFSALY FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 134 AM EDT FRI JUN 1 2007 NYC111-010715- ULSTER NY- 134 AM EDT FRI JUN 1 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM EDT FOR CENTRAL ULSTER COUNTY... AT 131 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE DEVELOPING THUNDERSTORMS APPROACHING NORTHWEST ULSTER COUNTY THAT COULD EXAGGERATE THE FLASH FLOODING. THIS STORM WAS LOCATED 16 MILES NORTHWEST OF MOUNT TREMPER...OR ABOUT 10 MILES SOUTH OF ROXBURY...MOVING SOUTHEAST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KENNETH L WILSON CAMPGROUND...OLIVEBRIDGE...BEECHFORD...BOICEVILLE AND ASHOKAN. ADDITIONAL RAINFALL AMOUNTS OF 1 INCH ARE POSSIBLE IN THE WARNED AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 4209 7429 4201 7435 4191 7420 4199 7411 $$ BGM/KL WWW.WEATHER.GOV/ALBANY
000 WGUS71 KALY 010715 FFSALY FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 313 AM EDT FRI JUN 1 2007 NYC111-010723- ULSTER NY- 313 AM EDT FRI JUN 1 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 315 AM EDT FOR CENTRAL ULSTER COUNTY... SHOWER AND THUNDERSTORM ACTIVITY HAVE DIMINISHED WITH NO ADDITIONAL RAINFALL EXPECTED THE REMAINDER OF THE NIGHTTIME HOURS. HOWEVER...ADDITIONAL RAINFALL IS EXPECTED DURING THE DAYLIGHT HOURS WHICH COULD RESULT IN ADDITIONAL HEAVY RAINFALL AMOUNTS. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS AND LOCAL MEDIA FOR CONTINUED UPDATES. LAT...LON 4209 7429 4201 7435 4191 7420 4199 7411 $$ BGM WWW.WEATHER.GOV/ALBANY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at May 31, 9:03 PM EDT, 3 hours 8 minutes earlier.
Area forecast discussion, May 31, 9:03 PM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 903 PM EDT THU MAY 31 2007 .SYNOPSIS... A BACK DOOR COLD FRONT DRAPED ACROSS THE LOCAL AREA WILL LIFT BACK NORTHWARD AS A WARM FRONT FRIDAY. THIS WILL PLACED THE AREA IN A WARM AND MUGGY AIRMASS THROUGH THE WEEKEND WITH THREAT OF SHOWERS AND THUNDERSTORMS EACH DAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... CONVECTION...STRONG TO SEVERE...FIRED UP ACROSS FORECAST AREA IN THE VICINITY OF THE STALLED BACK DOOR COLD FRONT IN NORTHWEST FLOW WITH THE HELP OF A SHORT WAVE MOVING OVER TOP RIDGE THIS AFTERNOON. REFER TO OUR LOCAL STORM REPORT (SUMMARY) FOR DAMAGE REPORTS. STORMS LEFT OUTFLOW BOUNDARIES HELPING TO FOCUS ADDITIONAL CONVECTION. VERIFIED SEVERE THUNDERSTORM WARNING FOR ALBANY COUNTY WITH MEASURED 3/4 INCH HAIL AT NWS OFFICE AT 353 PM. THREAT FOR SCATTERED CONVECTION WILL DIMINISH OVERNIGHT. EXPECT FOG TO DEVELOP OVERNIGHT WITH LIGHT SOUTHERLY TO CALM WINDS..ESPECIALLY WHERE HAD RAINFALL. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... BOUNDARY WILL MOVE TO THE NORTHEAST AS A WARM FRONT FRIDAY MORNING PLACING FORECAST AREA WILL BE IN A WARM...HUMID AIRMASS. BEST CHANCES FOR CONVECTION WILL BE DURING THE AFTERNOON AND EVENING HOURS WITH THE HEATING OF DAY. FRIDAY MORNING INTO THE EARLY AFTERNOON SHOULD REMAIN DRY WITH CONVECTION HOLDING OFF UNTIL ABOUT MID AFTERNOON AS WILL HAVE MID LEVEL CAP TO BREAK THROUGH. AT THIS TIME...THE MAIN HAZARDS ASSOCIATED WITH CONVECTION WOULD BE FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL. && .LONG TERM /SATURDAY THROUGH THURSDAY/... OVERALL MODELS INDICATE HIGH AMPLITUDE RIDGE BUILDS OVER THE WEST THIS WEEKEND INTO EARLY NEXT WEEK WITH A DEEP TROUGH OVER THE CENTRAL U.S. HEADING EASTWARD INTO THE EASTERN U.S. MODELS CONTINUE TO HAVE DIFFERENCES WITH THE INTENSITY AND TIMING OF SHORT WAVES WHICH WILL HAVE IMPACTS ON FORECAST DETAILS. IN ADDITION...HAVE A LOW WHICH IS EXPECTED TO MOVE OF OUT THE GULF OF MEXICO AND HEAD NORTHWARD ALONG THE EAST COAST EARLY LATE IN THE WEEKEND AND EARLY NEXT WEEK. MODEL CONTINUITY INDICATING THIS FEATURE HAVE BEEN CONSISTENT BUT THE TRACK AND TIMING HAVE NOT. HAVE FOLLOWED HPC LEAD FOR THE EXTENDED PERIOD WITH ALL THE UNCERTAINTIES. OVERALL...A WET PATTERN. && .AVIATION /01Z FRIDAY THROUGH TUESDAY/... CONVECTION HAS MOVED OFF TO THE SOUTH AND EAST AND WEAKEN. DO HAVE WIDELY SCATTERED CONVECTION CONTINUING BUT THAT WILL DIMINISH AS THE NIGHT PROGRESSES. WINDS WILL BE LIGHT SOUTHERLY TO CALM OVERNIGHT. EXCEPT FOG TO FORM OVERNIGHT ESPECIALLY IN LOCALES THAT RECEIVED RAINFALL. FOGGY CONDITIONS SHOULD TRANSITION TO HAZY DURING THE MORNING FRIDAY WITH VFR CONDITIONS EXPECT MOST OF THE DAY. MVFR CONDITIONS ARE EXPECTED WITH ANY CONVECTION THAT DEVELOPS DURING THE MID TO LATE AFTERNOON INTO THE EARLY EVENING HOURS. AS IS TYPICAL FOR TROPICAL AIR MASSES THERE WILL BE A CHANCE OF MID TO LATE AFTERNOON THUNDERSTORMS TOMORROW...SATURDAY...AND SUNDAY WITH MVFR TO IFR VISIBILITY DURING THE LATE NIGHT/PREDAWN HOURS DUE TO HAZE AND FOG. THERE WILL BE A GREATER LIKELIHOOD OF RAIN ON MONDAY AS A SYSTEM MOVING UP THE COAST BRINGS IN ADDITIONAL MOISTURE. && .HYDROLOGY... RIVERS CONTINUE AT LOW FLOWS RESULTING FROM A PROLONGED PERIOD OF FAIRLY DRY WEATHER AND SEASONABLE TO ABOVE NORMAL TEMPERATURES. SCATTERED SHOWERS/TSTMS ARE EXPECTED THIS AFTERNOON/EVENING...WHICH MAY PRODUCE AMOUNTS OF ONE TENTH TO ONE QUARTER OF AN INCH. ADDITIONAL SCATTERED SHOWERS/TSTMS ARE POSSIBLE FRI AND SAT AFTERNOON. WHILE HEAVY RAIN MAY FALL OVER A SMALL AREA AMOUNTS OVER A RIVER BASIN WILL BE SMALL ENOUGH TO HAVE LITTLE EFFECT. SOME NUISANCE URBAN/SMALL STREAM PONDING IS POSSIBLE WITHIN ANY HEAVY PRECIPITATION CORES. SOMEWHAT MORE WIDESPREAD RAINFALL IS POSSIBLE LATE SUN INTO MONDAY...WHICH COULD LEAD TO MORE SIGNIFICANT RESPONSES ON AREA RIVERS/STREAMS. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. &&
Hazardous weather outlook, May 31, 8:24 PM EDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 824 PM EDT THU MAY 31 2007 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-011100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 824 PM EDT THU MAY 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT SCATTERED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT ALONG A STATIONARY FRONT. THE THUNDERSTORMS WILL MOVE EAST TO SOUTHEAST AT 15 TO 20 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY AFTERNOON THROUGH SUNDAY...WITH THE HIGHEST PROBABILITY OF THUNDERSTORMS DURING THE AFTERNOON AND EARLY EVENING HOURS. AT THIS TIME...THE MAIN HAZARDS WOULD BE FROM FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TAW
In the hours before
Local storm report, May 31, 6:53 PM EDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
653 PM EDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG WINSTED 41.93N 73.07W
05/31/2007 LITCHFIELD CT EMERGENCY MNGR
NUMEROUS TREES DOWN. 2 TREES DOWN ON HOMES.
&&
TWASULALocal storm report, May 31, 7:28 PM EDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
728 PM EDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL HARWINTON 41.77N 73.06W
05/31/2007 M0.75 INCH LITCHFIELD CT TRAINED SPOTTER
&&
TWASULALocal storm report, May 31, 7:38 PM EDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
738 PM EDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL OTIS 42.20N 73.07W
05/31/2007 E1.00 INCH BERKSHIRE MA TRAINED SPOTTER
QUARTER SIZE HAIL.
&&
TWASULALocal storm report, May 31, 7:44 PM EDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
744 PM EDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL RUSSIA 43.26N 75.08W
05/31/2007 E0.75 INCH HERKIMER NY PUBLIC
0304 PM TSTM WND DMG CHARLTON 42.93N 73.97W
05/31/2007 SARATOGA NY NWS EMPLOYEE
TWO TREES DOWN.
0312 PM HAIL RUSSIA 43.26N 75.08W
05/31/2007 M1.00 INCH HERKIMER NY PUBLIC
0353 PM HAIL ALBANY 42.66N 73.78W
05/31/2007 M0.75 INCH ALBANY NY NWS EMPLOYEE
AT NWS OFFICE
0355 PM HAIL ALBANY 42.66N 73.78W
05/31/2007 E0.75 INCH ALBANY NY BROADCAST MEDIA
WATERVIET AVE
0405 PM HAIL EAST GREENBUSH 42.59N 73.70W
05/31/2007 E0.88 INCH RENSSELAER NY TRAINED SPOTTER
0405 PM HAIL 4 SE ALBANY 42.62N 73.72W
05/31/2007 E0.25 INCH RENSSELAER NY TRAINED SPOTTER
OVER 1 INCH OF RA IN 15 MIN.
0410 PM HAIL POESTENKILL 42.69N 73.56W
05/31/2007 E1.75 INCH RENSSELAER NY TRAINED SPOTTER
0435 PM TSTM WND DMG NORTH CHATHAM 42.47N 73.63W
05/31/2007 COLUMBIA NY TRAINED SPOTTER
TREES AND WIRES DOWN ON ROUTE 32
0442 PM HAIL KINDERHOOK 42.39N 73.70W
05/31/2007 M0.25 INCH COLUMBIA NY TRAINED SPOTTER
HALF INCH HAIL
0502 PM TSTM WND DMG STOCKBRIDGE 42.29N 73.32W
05/31/2007 BERKSHIRE MA TRAINED SPOTTER
NUMEROUS TREES DOWN. ONE ON A CAR.
0515 PM HAIL OTIS 42.20N 73.07W
05/31/2007 E1.00 INCH BERKSHIRE MA TRAINED SPOTTER
QUARTER SIZE HAIL.
0532 PM HAIL SOUTHFIELD 42.10N 73.23W
05/31/2007 E1.00 INCH BERKSHIRE MA TRAINED SPOTTER
0555 PM TSTM WND DMG WINSTED 41.93N 73.07W
05/31/2007 LITCHFIELD CT EMERGENCY MNGR
NUMEROUS TREES DOWN. 2 TREES DOWN ON HOMES.
0620 PM HAIL HARWINTON 41.77N 73.06W
05/31/2007 M0.75 INCH LITCHFIELD CT TRAINED SPOTTER
&&
TWASULALocal storm report, May 31, 9:17 PM EDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
917 PM EDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL RUSSIA 43.26N 75.08W
05/31/2007 E0.75 INCH HERKIMER NY PUBLIC
0304 PM TSTM WND DMG CHARLTON 42.93N 73.97W
05/31/2007 SARATOGA NY NWS EMPLOYEE
TWO TREES DOWN.
0312 PM HAIL RUSSIA 43.26N 75.08W
05/31/2007 M1.00 INCH HERKIMER NY PUBLIC
0353 PM HAIL ALBANY 42.66N 73.78W
05/31/2007 M0.75 INCH ALBANY NY NWS EMPLOYEE
AT NWS OFFICE
0355 PM HAIL ALBANY 42.66N 73.78W
05/31/2007 E0.75 INCH ALBANY NY BROADCAST MEDIA
WATERVIET AVE
0405 PM TSTM WND DMG WEST SAND LAKE 42.64N 73.61W
05/31/2007 RENSSELAER NY EMERGENCY MNGR
TREES DOWN
0405 PM HAIL EAST GREENBUSH 42.59N 73.70W
05/31/2007 E0.88 INCH RENSSELAER NY TRAINED SPOTTER
0405 PM HAIL 4 SE ALBANY 42.62N 73.72W
05/31/2007 E0.25 INCH RENSSELAER NY TRAINED SPOTTER
OVER 1 INCH OF RA IN 15 MIN.
0410 PM HAIL POESTENKILL 42.69N 73.56W
05/31/2007 E1.75 INCH RENSSELAER NY TRAINED SPOTTER
0435 PM TSTM WND DMG NORTH CHATHAM 42.47N 73.63W
05/31/2007 COLUMBIA NY TRAINED SPOTTER
TREES AND WIRES DOWN ON ROUTE 32
0442 PM HAIL KINDERHOOK 42.39N 73.70W
05/31/2007 M0.25 INCH COLUMBIA NY TRAINED SPOTTER
HALF INCH HAIL
0502 PM TSTM WND DMG STOCKBRIDGE 42.29N 73.32W
05/31/2007 BERKSHIRE MA TRAINED SPOTTER
NUMEROUS TREES DOWN. ONE ON A CAR.
0515 PM HAIL OTIS 42.20N 73.07W
05/31/2007 E1.00 INCH BERKSHIRE MA TRAINED SPOTTER
QUARTER SIZE HAIL.
0532 PM HAIL SOUTHFIELD 42.10N 73.23W
05/31/2007 E1.00 INCH BERKSHIRE MA TRAINED SPOTTER
0555 PM TSTM WND DMG WINSTED 41.93N 73.07W
05/31/2007 LITCHFIELD CT EMERGENCY MNGR
NUMEROUS TREES DOWN. 2 TREES DOWN ON HOMES.
0620 PM HAIL HARWINTON 41.77N 73.06W
05/31/2007 M0.75 INCH LITCHFIELD CT TRAINED SPOTTER
&&
TWASULANearby
Flash Flood Warnings in New York, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.